Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 9, 2021, 6:58 PM CDT for Dakota County, Minnesota. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 9, 2021, 7:15 PM CDT
- In force
- 17 min
- Issued by
- NWS Twin Cities, MN
County Dakota County, MN
The radar
The Minneapolis radar (KMPX), 48 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 12.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033
WWUS83 KMPX 092358
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
658 PM CDT Wed Jun 9 2021
MNZ070-100015-
Dakota-
658 PM CDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAKOTA COUNTY...
At 658 PM CDT, a strong thunderstorm was located near Rosemount, or
17 miles north of Northfield, moving northeast at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lakeville, Cottage Grove, Inver Grove Heights, Hastings, Rosemount,
Farmington, Prescott, Vermillion and Coates.
LAT...LON 4469 9321 4481 9302 4481 9301 4477 9301
4477 9295 4478 9294 4478 9289 4475 9285
4475 9282 4474 9278 4458 9309
TIME...MOT...LOC 2358Z 230DEG 29KT 4468 9305
$$
DyeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:39 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 9, 6:39 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
639 PM CDT Wed Jun 9 2021
.UPDATE...For 00Z Aviation discussion below
&&
.SHORT TERM...(This evening through Thursday night)
Issued at 307 PM CDT Wed Jun 9 2021
Isolated showers and thunderstorms have developed near the SD/MN
border within a zone of agitated cumulus. This convection will move
northeast, before dissipating. Thus, have added slight chance PoPs
for extreme western MN over the next few hours. Brief heavy rains
and lightning strikes are possible with stronger cells.
The scorcher continues as the entire MPX CWA has warmed above 90
this afternoon. It feels necessary to mention that MSP has reached
90 for the 7th consecutive day. The HRRR, NSSL WRF, and all 4
members of the Hop-WRF kick off a couple isolated showers and
thunderstorms across eastern MN just north of the metro late this
afternoon. Have added slight chance PoPs to this region from 21z-01z
to account for potential precip. If a storm does form, an
environment of 1500-2000 J/kg of CAPE should result in a strong
initial updraft. However, very weak shear and steering flow signals
that the cell would quickly become outflow dominant, collapsing on
itself. Nevertheless, an isolated strong wind gust is not out of the
question.
Tonight is likely to be very warm with lows in the upper 60s to
lower 70s. Slow but steady southerly flow will advect additional
moisture overnight into tomorrow morning, resulting in surface
dewpoints well into the 60s area-wide, with mid 60s east. Meanwhile,
the apex of an upper-level ridge is forecast to shift over MN
Thursday afternoon. Highs Thursday will be very hot with mid to
upper 90s likely and a couple 100s in western MN. In addition, the
increased moisture will make things even more uncomfortable, as heat
indices max out in the upper 90s to over 100 Thursday afternoon. An
Excessive Heat Warning for the Twin Cities may be needed as the heat
index briefly reaches warning criteria (100 F).
Heading into Thursday evening, a mid-level perturbation will cross
northeast WI/the MI Upper Peninsula. Latest CAMs hint that this
feature provides enough lift to develop scattered showers and
thunderstorms over northern WI. These storms move south, weakening
with time but could reach our WI counties, potentially producing
gusty winds. The Storm Prediction Center currently has a Marginal
risk in effect for western WI. Lows Thursday night will again be in
the upper 60s to lower 70s. 40-50% PoPs do exist in extreme western
MN early Thursday morning as forecast models try to sustain a MCS
moving east through the Dakotas Thursday night. However, forecast
uncertainty remains with how far east the MCS travels before it
decays.
.LONG TERM...(Friday through Wednesday)
Issued at 307 PM CDT Wed Jun 9 2021
While it won't be a huge change, we will finally see a bit of
variety in the long term forecast. A weakening front will approach
the area early Friday, bringing the best chance for rainfall we've
seen so far this month. However, QPF amounts are still only a few
tenths of an inch at most as models continue to indicate that the
majority of the precip will not make it out of the Dakotas. Friday
should be the last day in our 90 degree streak from the Twin Cities
eastward, with the front making it through western Minnesota earlier
in the day. Highs will range from mid 80s west to low 90s eastward.
Dew points will be a bit slower to fall behind the front, with a
more comfortable airmass arriving by Saturday for all of the CWA.
Saturday will not only be less humid, but temperatures are expected
to stay below 90 for the first time in well over a week for many.
850mb temps fall down to 14-16 C from their prolonged stay above 20
C, however, with skies clearing out behind the front, surface
temperatures will still rise into the mid to upper 80s. On the flip
side of this, overnight lows will finally fall below 70 with a few
readings in the mid to upper 50s across central Minnesota and
western Wisconsin.
While low 90s look to return Sunday with some weak ridging
returning, their stay will be brief as we head into the work week.
Went ahead and lowered temperatures a few degrees Monday through
Wednesday into the low to mid 80s to account for a deepening trough
just to our east. Depending on where this feature sets up will
determine if temperatures need to be adjusted further. The extended
forecast remains dry Saturday and beyond.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 639 PM CDT Wed Jun 9 2021
Showers and thunderstorms will have the potential to affect sites
this evening, and then expect mostly clear skies with VFR conditions
overnight and Thursday. Winds will be primarily south-southeast under
10 knots, with some gusts to 50 knots possible this evening with
thunderstorms around.
KMSP...
Thunderstorms will be in the vicinity of the site for the next
several hours, with the potential for gusty winds and small hail.
/OUTLOOK FOR KMSP/
Fri...VFR. Chc TSRA/MVFR. Wind S 10 kts becoming W.
Sat...VFR. Wind NW 10 kts.
Sun...VFR. Wind NW 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 8 PM CDT Thursday for Anoka-Carver-Dakota-
Hennepin-Ramsey-Scott-Washington.
WI...None.
&&
SHORT TERM...CTG
LONG TERM...Dye
AVIATION...LSHazardous weather outlook, Jun 9, 3:59 PM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 359 PM CDT Wed Jun 9 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 102100- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 359 PM CDT Wed Jun 9 2021 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Isolated thunderstorms are possible through this evening. A few stronger storms could be capable of producing gusty winds and small hail. A Heat Advisory remains in place for the Twin Cities metro. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The prolonged period of hot weather will continue through Thursday. High temperatures will remain in the low to mid 90s with early morning lows in the upper 60s to mid 70s. Afternoon heat indices will be near 100 degrees on Thursday. A Heat Advisory remains in place through Thursday for the Twin Cities metro. Isolated severe thunderstorms will be possible Thursday afternoon and early evening from east central Minnesota into northwest Wisconsin and late Thursday night for far western Minnesota. Damaging winds will be the primary severe weather threat. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed on Thursday afternoon and early evening.
In the hours before
Local storm report, Jun 9, 6:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 PM CDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL HEWITT 46.33N 95.09W
06/09/2021 M0.25 INCH TODD MN FIRE DEPT/RESCUE
&&
TDHSpecial weather statement, Jun 9, 6:48 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
648 PM CDT Wed Jun 9 2021
MNZ060-062-070-100030-
Dakota-Hennepin-Ramsey-
648 PM CDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN...
NORTHWESTERN DAKOTA AND SOUTHERN RAMSEY COUNTIES...
At 647 PM CDT, a strong thunderstorm was located over MSP
International Airport, or 6 miles southwest of St. Paul, moving
northeast at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Eagan, Maplewood, Richfield,
Roseville, Shoreview, New Brighton, South St. Paul, West St. Paul and
Mendota Heights.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4485 9330 4507 9319 4500 9298 4498 9299
4480 9317
TIME...MOT...LOC 2347Z 208DEG 17KT 4487 9319
DyeLocal storm report, Jun 9, 6:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
655 PM CDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG NORTHFIELD 44.46N 93.16W
06/09/2021 RICE MN PUBLIC
4-6 INCH BRANCHES DOWN WITH ESTIMATED
45-55MPH WIND GUSTS. PICTURE ON TWITTER.
&&
TDHSpecial weather statement, Jun 9, 6:56 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 656 PM CDT Wed Jun 9 2021 MNZ043-049>051-059-100030- Benton-Morrison-Sherburne-Stearns-Wright- 656 PM CDT Wed Jun 9 2021 ...A LINE OF STORMS WILL AFFECT NORTHWESTERN WRIGHT...BENTON... NORTHWESTERN SHERBURNE...EASTERN STEARNS AND SOUTHEASTERN MORRISON COUNTIES... At 656 PM CDT, radar indicated strong thunderstorms were located along a line extending from 5 miles northeast of Rice to 5 miles north of Annandale. Movement was northeast at 25 mph. Wind gusts of 50 to 55 mph and pea size hail are possible with these storms. Locations impacted include... St. Cloud, Sauk Rapids, Waite Park, Becker, Foley, Clearwater, Clear Lake, Rice, Granite Ledge, Morrill, Gilman and Little Rock. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4589 9386 4537 9384 4531 9423 4581 9423 TIME...MOT...LOC 2356Z 241DEG 20KT 4580 9415 4533 9415 Dye
Local storm report, Jun 9, 6:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
657 PM CDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG 1 S ST. STEPHEN 45.69N 94.28W
06/09/2021 STEARNS MN TRAINED SPOTTER
3 INCH BRANCHES DOWN WITH ESTIMATED 50-60MPH
GUSTS OUT OF THE N/NW.
&&
TDHSpecial weather statement, Jun 9, 6:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
658 PM CDT Wed Jun 9 2021
MNZ070-100015-
Dakota-
658 PM CDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAKOTA COUNTY...
At 658 PM CDT, a strong thunderstorm was located near Rosemount, or
17 miles north of Northfield, moving northeast at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lakeville, Cottage Grove, Inver Grove Heights, Hastings, Rosemount,
Farmington, Prescott, Vermillion and Coates.
LAT...LON 4469 9321 4481 9302 4481 9301 4477 9301
4477 9295 4478 9294 4478 9289 4475 9285
4475 9282 4474 9278 4458 9309
TIME...MOT...LOC 2358Z 230DEG 29KT 4468 9305
DyeThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:04 PM CDT | Special Weather Statement | MPX | Anoka | 26 min |
| Jun 9, 4:30 PM CDT | Special Weather Statement | MPX | Stearns | 15 min |
| Jun 9, 4:39 PM CDT | Special Weather Statement | MPX | Stearns | 21 min |
| Jun 9, 5:20 PM CDT | Special Weather Statement | MPX | Morrison | 40 min |
| Jun 9, 6:10 PM CDT | Special Weather Statement | MPX | Ramsey | 35 min |
| Jun 9, 6:14 PM CDT | Special Weather Statement | MPX | Anoka | 31 min |
| Jun 9, 6:22 PM CDT | Special Weather Statement | MPX | Dakota | 23 min |
| Jun 9, 6:26 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 19 min |
| Jun 9, 6:48 PM CDT | Special Weather Statement | MPX | Ramsey | 42 min |
| Jun 9, 6:56 PM CDT | Special Weather Statement | MPX | Benton | 34 min |
| Jun 8, 10:59 PM CDT | Special Weather Statement | MPX | Pierce | 31 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.